Dermatology Community
Itchy rash after sunburn?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Itchy rash after sunburn?

I got a pretty bad sunburn on the 3rd of June. It cleared up with a little peeling on my shoulder (where the sunburn was the most severe). About a day after the peeling on my shoulder stopped (I'd say that was the 9th), I got a rash. I then noticed it was everywhere I had been sunburned or exposed to the sun, but not anywhere that my bathing suit was covering. The rash is terribly itchy and it's very small flesh colored bumps. The rash is the worst where the most severe part of my sunburn was, which lead me to believe this was something caused by the sunburn. Does anyone know what this is? Is it something I should go to the doctor for? I've been using Aloe Vera with Lidocaine to soothe the itching, but it only helps for five minutes tops. Does anyone know of anything else to help the itching? When does it typically go away and does it go away on its own?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I got a sunburn and have the same symptoms.  I did take a benadryl last nigth, and finally got a good nights rest.  I was reading and thought I might try this homet treatment of 1 tsp. apple cider vinegar to 1/2 cup water.  After looking at my skin I noticed that I have the same with the tiny flesh colored bumps.  The itching is really driving me crazy.  When I sit still is when I notice it most. If it continues to itch I might have to go to the doctor.
Blank
563773_tn?1374250139
Hello,
I cannot confirm without examination but it can be due to solar dermatitis.Apply a good sunscreen with minimum spf 30 atleast half an hour before going out in the sun.You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin) when the rash appears. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the rash.

If the symptoms persist then pls consult a dermatologist.

Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB